Scientists suspect low-dose effects have led to global epidemic
by MamaB on Fri Mar 09, 2012 04:50 PM
byMamaBon Fri Mar 09, 2012 08:37 AM
Unfortunately, Fatigue and Sutent go hand in hand!
When taking Sutent, our appetites are not good, to say the least! We need to eat as well as possible and Ensure or Glucerna is a good drink to help keep up our strength.
As you probably know, diarreah kinda keeps us washed out and makes us weak. My doctor finally suggested I start using Benefiber to slow things down. You just mix Benefiber with juice or water; it totally desolves, has no taste and is easy to drink.
Another thing, make yourself exercise as much as possible. And, get interested in a project; needlework, puzzles, painting, just any little thing to keep yourself occupied seems to help.
Talk to your doctor about the vitamins you need to take to help boost your immune system. Get out and get some sun and fresh air. Keep a check on your Thyroid and B-12.
Sutent is no picnic in the park; but it is a wonderful drug for RCC and other cancers. It does definitely give us hope!
I was Stage IV, RCC with mets to both lungs, told that it was in-operable and uncureable and to get my papers in order and make my plans.
I took Sutent 50mg for two and a half years.........got a new Oncologist that insisted it was way past time for me to have surgery. He also insisted that I would have to stay on Sutent the rest of my life............(the mets in both lungs were killed out within the first year.)
I was sent to the UW in Seattle for surgery to remove the left kidney.......I also got a new Oncologist there at the SCCA. God definitely had a hand in all of this!
I have not had any kind of chemo since the month before my surgery; it is now a little over two years and my test have all come back clear. I go in May for the next scans and lab work.
I am aware that someday the cancer may return; but right now, I just want all of you to know that there is hope! My faith is God and all the prayers that he answered is the reason I am still here.
Best wishes for healing, stay strong and look for brighter days ahead. Try to be positive and have Faith.
Prayers and blessings,
by mg576 on Thu Mar 22, 2012 04:41 AM
Wow! I hadn't read this before I wrote the other note. What encouragement! Thank you again, MamaB!
by laneia on Sun Mar 25, 2012 11:11 AM
Thank you for sharing this. My husband is in the early stages of figuring out a longer-term treatment plan, so this is helpful.
by mdsimpson on Thu Aug 08, 2013 03:44 PM
Your message actually gave me hope. I was on 50mg for only 2 1/2 weeks and I ended up in the hospital for a week. It was simply too toxic for me. Today (three weeks later), I begin again with 25mg. I will keep my head high and my faith in God as always. Thanks for sharing this with us.
by mdsimpson on Wed Aug 14, 2013 12:30 PM
I am updating my previous post. I was put on Sutent 25mg. After two days, I had to be taken off. After more bloodwork, I suppose I'll be moving on to another treatment.
Sutent did shrink my tumors within the first two weeks. I have one you can actually feel between my left ear and eye (it is in the temporalis muscle). I was able to actually see for myself the tumor almost disapear to the point where I could barely feel it. So if you can continue with Sutent, it can work for you!
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.